Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Use of Oval L to delay period

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11695 Questions
Can I use oval L for delaying my periods ? will it work if it is started a 1-2 days before period date ? what shd the dosage be ?
Posted Thu, 10 May 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 20 minutes later

Thanks for writing to us.

Ovral - L is not recommended for delaying the periods. It can be used continuously for 2 months without a drug free interval to have a period free interval of 2 months.

To delay your periods for a few days, synthetic progesterone preparations are recommended like medroxyprogesterone acetate which should be started at least five days before the expected date of your periods as these medicines take at least 72 hours to produce their complete effect.

You need to continue these tablets until the date for which you want your periods to be postponed.
I would advise you to consult your gynecologist who after ruling out all the contraindicating factors will prescribe you the agent best for you.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor